Alert archive / Vermont / Flash Flood Warnings in 2013

Flash Flood Warning 24, NWS Burlington, VT

July 7, 2013Rutland County, Vermont

NWS Burlington, VT issued this flash flood warning at Jul 7, 2013, 9:18 PM EDT for Rutland County, Vermont. It was in force for 7 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 7, 2013, 9:18 PM EDT (01:18 UTC)
Expired
Jul 8, 2013, 4:04 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT
Area
Storm-based polygon
Flood severity
None

County Rutland County, VT

The radar

The Burlington radar (KCXX), 98 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 7, 10:00 PM EDTFLASH FLOODCastleton, VTSTATE POLICE DISPATCH REPORTED WATER ON STASO ROAD IN CASTLETON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 42 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 1.3 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2013-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2013-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2162 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
909 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

516 
WGUS51 KBTV 080118
FFWBTV
VTC021-080515-
/O.NEW.KBTV.FF.W.0024.130708T0118Z-130708T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
918 PM EDT SUN JUL 7 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 115 AM EDT.

* AT 912 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  HEAVY RAINFALL AMOUNTS MORE THAN 2 INCHES IN THE PAST HOUR.
  ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE. STATE POLICE REPORT
  THAT ROUTE 4A  NEAR CASTLETON IS CLOSED. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOMOSEEN
  STATE PARK...EAST HUBBARDTON...PROCTOR...WEST CASTLETON...BENSON...
  CASTLETON...CHITTENDEN...FAIR HAVEN...HUBBARDTON...MENDON...
  PITTSFORD...RUTLAND AND WEST RUTLAND.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR 
OCCURRING...AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND 
PROPERTY.

&&

LAT...LON 4358 7331 4360 7330 4362 7332 4362 7337
      4375 7335 4380 7284 4359 7280 4353 7323

$$

WGH
2 follow-up statements
967 
WGUS51 KBTV 080512
FFWBTV
VTC021-080815-
/O.EXT.KBTV.FF.W.0024.000000T0000Z-130708T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
112 AM EDT MON JUL 8 2013

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  NORTHERN RUTLAND COUNTY IN SOUTHERN VERMONT...

* UNTIL 415 AM EDT.

* AT 112 AM EDT...ROUTE 4A FROM WEST RUTLAND TO CASTLETON WAS CLOSED 
  DUE TO FLASH FLOODING FROM PRIOR THUNDERSTORMS. DOPPLER RADAR 
  INDICATES THAT TWO TO THREE INCHES OF RAIN HAD FALLEN...AND AN 
  ADDITIONAL ONE TO TWO INCHES OF RAIN IS EXPECTED AS MORE HEAVY 
  SHOWERS AND THUNDERSTORMS MOVE EASTWARD INTO THE WARNED AREA 
  OVERNIGHT. WITH ADDITIONAL HEAVY RAINFALL EXPECTED TO MAINTAIN OR 
  TRIGGER OTHER AREAS OF FLASH FLOODING...THE FLASH FLOOD WARNING IS 
  EXTENDED. SMALL CREEKS AND STREAMS WILL QUICKLY LEAVE THEIR BANKS. 
  CULVERTS AND ROADSIDE DITCHES WILL BE OVERWHELMED BY WATER. ROAD 
  WASHOUTS ARE POSSIBLE...ESPECIALLY ON BACK ROADS AND UNPAVED 
  SURFACES.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
  FAIR HAVEN...RUTLAND...CASTLETON...MENDON...BOMOSEEN STATE PARK.

IF YOU ENCOUNTER FLOODING...SEEK HIGHER GROUND IMMEDIATELY. WHEN YOU
CAN DO SO SAFELY PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...1 800 8 6 3 4 2 7 9...OR BY SUBMITTING
A STORM REPORT AT WEATHER.GOV/BURLINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY AWAY FROM FLOOD WATERS. MOVE TO HIGHER GROUND IF YOU ARE
THREATENED BY FLOODING OR ARE DIRECTED BY EMERGENCY OFFICIALS. DO NOT
DRIVE INTO AREAS WHERE THE WATER COVERS THE ROADWAY...THE ROAD MAY BE
WASHED AWAY BENEATH THE WATER SURFACE...AND IT ONLY TAKES A FEW
INCHES OF FLOWING WATER TO CARRY AWAY YOUR VEHICLE. MOST FLOOD DEATHS
OCCUR IN AUTOMOBILES...MAKE THE SMART CHOICE...TURN AROUND...DONT
DROWN.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING...
AND IMMEDIATE ACTION MUST BE TAKEN TO PROTECT LIFE AND PROPERTY.

&&

LAT...LON 4358 7331 4360 7330 4362 7332 4362 7337
      4375 7335 4380 7284 4359 7280 4353 7323

$$

LOCONTO
089 
WGUS71 KBTV 080804
FFSBTV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
404 AM EDT MON JUL 8 2013

VTC021-080814-
/O.CAN.KBTV.FF.W.0024.000000T0000Z-130708T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RUTLAND VT-
404 AM EDT MON JUL 8 2013

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN RUTLAND
COUNTY...

HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING HAS ENDED IN THE 
WARNED AREA. THEREFORE...THE FLASH FLOOD WARNING IS CANCELLED.

WHILE THE FLASH FLOOD THREAT HAS ENDED...THE HAZARDS CREATED BY
FLOODING WILL REMAIN. STREAMS WILL CONTINUE TO RUN HIGH...AND
ROADS...BRIDGES AND CULVERTS MAY HAVE BEEN WASHED OUT. OBEY ALL ROAD
CLOSURE SIGNS...THEY ARE THERE FOR YOUR SAFETY...AND DO NOT DRIVE
THROUGH DAMAGED AREAS.

LAT...LON 4358 7331 4360 7330 4362 7332 4362 7337
      4375 7335 4380 7284 4359 7280 4353 7323

$$

LOCONTO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 8:10 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 7, 8:10 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
810 PM EDT SUN JUL 7 2013

.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL PERSIST ACROSS THE REGION THROUGH
MUCH OF THE WEEK WITH NEAR DAILY CHANCES OF SHOWERS AND
THUNDERSTORMS EXPECTED. THE HIGHEST CONCENTRATION OF SHOWERS AND
STORMS WILL OCCUR ON MONDAY AND AGAIN ON WEDNESDAY WHEN LOCALLY
HEAVY RAINFALL IS POSSIBLE. TEMPERATURES WILL REMAIN ON THE WARM
SIDE...WITH HIGHS IN THE 80S AND OVERNIGHT LOWS GENERALLY IN THE
60S.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 809 PM EDT SUNDAY...LATEST GUIDANCE SHOWING BEST
INSTABILITY ACROSS CENTRAL AND SOUTHERN VERMONT AT THIS TIME...AS
WELL AS SOUTHERN ESSEX COUNTY IN NEW YORK STATE. THUS...WILL KEEP
IN A CHANCE FOR THUNDERSTORMS IN THESE AREAS. FURTHER
NORTH...CONDITIONS ARE MORE STABLE...SO HAVE DROPPED THE MENTION
OF THUNDERSTORMS ACROSS THE NORTH PORTION OF THE FORECAST AREA
OVERNIGHT AND JUST KEPT IN A CHANCE OF SHOWERS. MADE SOME MINOR
ADJUSTMENTS TO MIN TEMPERATURES OVERNIGHT.

PREVIOUS DISCUSSION FROM 435 PM EDT SUNDAY...A WARM AND HUMID
NIGHT EXPECTED ACROSS THE AREA AS DEEPER SUBTROPICAL FLOW HAS
PUSHED BACK NORTH AND EAST INTO THE AREA AS EXPECTED. SCATTERED
SHOWERS ALSO EXPECTED ON AND OFF THROUGH THE EVENING AND NIGHTTIME
HOURS AS HI- RES MODELS AND THIS AFTERNOON'S RAP ANALYSIS SHOWING
A WEAK SHORTWAVE MOVING THROUGH THE FLOW ACROSS OUR AREA. MID-
LEVEL MOISTURE CONVERGENCE ALSO EVIDENT AS WEAK SURFACE FRONT SAGS
SOUTH TO NEAR THE INTL BORDER OVERNIGHT AND STALLS. WITH SUCH WEAK
FEATURES QUITE DIFFICULT TO TIME AREAL PLACEMENT AND INTENSITY OF
PCPN...BUT PER LATEST LAPS/RUC PROGS WILL ADVERTISE HIGH CHANCE
POPS AND CONFINE HIGHER THREAT OF THUNDER AND LOCALLY HEAVY
RAINFALL TO OUR SOUTHERN COUNTIES WHERE BEST MLCAPE PROFILES
EXIST. AGAIN...A MUGGY NIGHT EXPECTED AS SURFACE DEWPOINTS HOLD IN
THE 60S TO AROUND 70. WINDS LIGHT.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 435 PM EDT SUNDAY...BY MONDAY STILL LOOKING AT SCATTERED TO
WIDESPREAD SHOWERS AND THUNDER ACROSS MUCH OF THE AREA WITH WARM
AND MOIST AIRMASS IN PLACE ON THE WESTERN PERIPHERY OF STRONG
BERMUDA HIGH PRESSURE. WE'LL ALSO HAVE SOME ADDED IMPETUS FROM A
WEAKENING MID-LEVEL SHORTWAVE TROUGH LIFTING OUT OF THE LOWER
GREAT LAKES/OHIO VALLEY STATES THROUGH THE DAY. THIS COMBINED WITH
LIGHTLY VEERED PBL FLOW...LOWER NCAPE AND DEEP WCD VALUES IN
EXCESS OF 11 KFT ALL SUPPORT CONTINUED MENTION OF LOCALLY HEAVY
RAINFALL IN THE MORE ROBUST CELLS WHERE EFFICIENT PRECIPITATION
LOADING WILL BE LIKELY. WHILE I CAN'T COMPLETELY RULE OUT AN
ISOLATED SEVERE CELL...WITH SUCH HIGH WBZ VALUES I'M REALLY NOT
EXPECTING ANYTHING OTHER THAN SOME BRIEF GUSTY WINDS AND POSSIBLE
SMALL HAIL IN THE STRONGER CORES. HIGHS ON THE SEASONABLY WARM
SIDE...76 TO 84 OR CLOSE TO BLENDED BIAS-CORRECTED GUIDANCE.

EVENING SHOWERS AND STORMS THEN SLOWLY WANE IN AREAL COVERAGE AND
INTENSITY AS WE PROGRESS INTO MONDAY NIGHT AS SHORTWAVE EXITS EAST
AND WEAK RIDGING ALONG WITH LAYER OF DRIER MID-LEVEL AIR ADVECTS
INTO THE REGION. NO AIRMASS CHANGE...BUT ENOUGH DRYING SUCH THAT
MANY AREAS SHOULD TREND DRY BY TUESDAY MORNING. LOWS MAINLY IN THE
60S.

THEN MORE UNCERTAINTY AS WE HEAD INTO TUESDAY. FEELING IS TUESDAY
SHOULD BE MORE DRY THAN WET GIVEN MID-LEVEL DRY AIR AND WEAK
SUBSIDENCE ADVECTING ACROSS THE REGION...BUT EVIDENCE THAT SOME SORT
OF LOWER LEVEL MOISTURE BOUNDARY MAY LINGER ACROSS OUR EASTERN
COUNTIES. ECMWF MORE ROBUST WITH CHANCES PCPN THAN OTHER SHORT TERM
MODELS...BUT WILL DOWNPLAY AT THIS POINT OFFERING JUST SLIGHT TO
LOWER CHANCE POPS THROUGH THE DAY AND MAINLY ACROSS VT WHERE SOME
WIDELY SCATTERED ACTIVITY MAY OCCUR. HIGHS IN THE LOWER TO MID 80S.

BY TUESDAY NIGHT WARM AND HUMID CONDITIONS CONTINUE BUT MAINLY DRY
WITH LOSS OF INSOLATION. LOWS TO HOLD ON THE MILD SIDE AND MAINLY IN
THE 60S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 400 PM EDT SUNDAY...ACTIVE WEATHER DAY EXPECTED WEDS/THURS
AS POTENT TROF DEVELOPS ACRS THE NORTHERN GREAT LAKES AND SFC COLD
FRNT MOVES ACRS OUR CWA. THIS FRNT WL INTERACT WITH MODEST INSTABILITY
WITH LIS AROUND -4C AND CAPE VALUES BTWN 1500 TO 2000 J/KG.
ALSO...NOTED A RIBBON OF ENHANCED MID LVL WINDS...CREATING DEEP
LAYER SHEAR VALUES BTWN 30 AND 40 KNOTS...ESPECIALLY ACRS OUR
NORTHERN CWA ON WEDS AFTN. THE AREAL COVERAGE/INTENSITY OF STORMS
WL HIGHLY DEPEND UPON AMOUNT OF INSTABILITY/CLRING AND EXACT TRACK OF S/W
ENERGY. GIVEN...THE GOOD AGREEMENT IN MODELS WITH SYNOPTIC
FEATURES WL CONT TO MENTION HIGH CHC/LOW LIKELY POPS WEDS INTO
WEDS NIGHT...STILL A MINOR TIMING DIFFERENCE BTWN THE FASTER GFS
AND SLOWER ECMWF. WEAK SUBSIDENCE AND HIGH PRES TRIES TO BUILD
ACRS OUR CWA LATE THURS INTO FRIDAY...WITH A BRIEF DRY SPELL
POSSIBLE. LOTS OF UNCERTAINTY ASSOCIATED WITH NEXT SYSTEM FRIDAY
INTO NEXT WEEKEND...WITH GFS SHOWING MID/UPPER CLOSED CIRCULATION
ACRS THE GREAT LAKES RETROGRADING SW TWD TEXAS BY SUNDAY...WHILE
THE ECMWF SPLITS THE SYSTEM INTO TWO DISTINCT CLOSED CIRCULATIONS
WITH GREATER IMPACT ACRS OUR FA. GIVEN THE UNCERTAINTY IN THE
EVOLUTION OF THIS COMPLEX SYNOPTIC PATTERN...WL MENTION CHC POPS
NEXT WEEKEND. IF THE ULVL PATTERN VERIFIES ON THE ECMWF AND DEEP
TROPICAL MOISTURE IS ADVECTED BACK INTO THE NE CONUS...HYDRO WL
NEED TO BE WATCHED CLOSELY...FOR THE POTENTIAL FOR HEAVY RAINFALL.
PROGGED 85H TEMPS AHEAD OF BOUNDARY RANGE BTWN 14-16C ON
WEDS/THURS...BEFORE COOLING BACK BTWN 10-12C ON
FRIDAY...SUPPORTING HIGHS MID/UPPER 80S MID WEEK TO M70S TO L80S
BY NEXT FRIDAY. LOWS WL BE MAINLY IN THE U50S MTNS TO M60S
VALLEYS.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
THROUGH 00Z TUESDAY...RADAR SHOWS PERSISTENT TS IN THE RUTLAND
AREA AND THIS WILL LIKELY CONTINUE NEXT SEVERAL HOURS AS WEAK
BOUNDRY REMAINS IN THE AREA. THIS COULD PRODUCE BRIEF IFR
CONDITIONS MAINLY DUE TO VIS AT KRUT NEXT SEVERAL HOURS. ANOTHER
COMPLEX OF STORMS AND HEAVY RAIN WILL MOVE VERY NEAR TO KRUT AGAIN
AFTER 05Z AND TAF REFLECTS MVFR CONDITION BUT COULD BE LOWER IF
STORMS HOLD TOGETHER. ELSEWHERE MUCH MORE BENIGN WITH MAINLY VFR
EXPECTED OVERNIGHT. A BOUNDARY LIES JUST NORTH OF THE CANADIAN
BORDER AND THIS KEEP VCSH NEAR KMSS THROUGH 06Z. EXPECT NE WINDS
TO DEVELOP AT KMSS SOON AND CONTINUE UNTIL THE BOUNDARY PUSHES
SOUTH. A FEW ISOLATED SHOWERS POSSIBLE AT THE OTHER SITES NEXT FEW
HOURS...THEN QUIET OVERNIGHT.

OUTLOOK OOZ TUESDAY THROUGH FRIDAY...SCATTERED SHOWERS AND
THUNDERSTORMS WL BE POSSIBLE MONDAY AND AGAIN ON WEDS/THURS. THIS
ACTIVITY WL HAVE THE POTENTIAL TO PRODUCE BRIEF PERIODS OF MVFR
CONDITIONS ALONG WITH LOCALIZED GUSTY WINDS IN AND NEAR STORMS.
ALSO...LOOK FOR SOME BR/FOG TO DEVELOP IF SKIES CAN
CLR...ESPECIALLY AT MPV/SLK BTWN 07-11Z...WITH GENERALLY SOUTH TO
SOUTHWEST WINDS THRU THE PERIOD.

&&

.HYDROLOGY...
AS OF 435 PM EDT SUNDAY... LOCALLY HEAVY RAINFALL WILL REMAIN
POSSIBLE ACROSS THE SOUTHERN PORTIONS OF THE FORECAST AREA THIS
EVENING...AND ACROSS THE ENTIRE AREA ON MONDAY. WHILE WIDESPREAD
OR ORGANIZED AREAS OF FLASH FLOODING ARE NOT EXPECTED...WCD VALUES
WILL REMAIN QUITE HIGH ALONG WITH HIGH COLUMNAR MOISTURE PROFILES.
THUS POINT TOTALS IN EXCESS OF ONE INCH IN AN HOUR OR LESS WILL BE
POSSIBLE...WHICH CHOULD LEAD TO LOCALIZED HYDROLOGICAL
CONCERNS...ESPECIALLY ON MONDAY WHEN BOUNDARY LAYER FLOW WILL BE
QUITE LIGHT BELOW 850 MB.

&&

.EQUIPMENT...
AS OF 415 AM EDT SUNDAY...THE KTYX RADAR IS DOWN UNTIL FURTHER
NOTICE. TECHS HAVE ORDERED PARTS...WHICH SHOULD ARRIVE ON MONDAY
AND THE RADAR SHOULD BE RETURNED TO SERVICE BY TUESDAY.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/WGH
SHORT TERM...JMG
LONG TERM...TABER
AVIATION...TABER/NF
HYDROLOGY...WFO BTV
EQUIPMENT...WFO BTV
Hazardous weather outlook, Jul 7, 3:16 AM EDT, 18 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
316 AM EDT SUN JUL 7 2013

NYZ026>031-034-035-087-VTZ001>012-016>019-080730-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
316 AM EDT SUN JUL 7 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY INTO
THE EVENING HOURS BEFORE TAPERING OFF. ANY THUNDERSTORMS ARE
EXPECTED TO BRING LOCALLY HEAVY RAINFALL...THAT MAY BRING ABOUT
FLOODING CONDITIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

LOW PRESSURE WILL APPROACH THE REGION MONDAY AND MONDAY NIGHT...
BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS...ALONG WITH THE
THREAT OF LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 7, 6:10 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
610 PM EDT SUN JUL 7 2013

VTZ011-012-019-072315-
EASTERN RUTLAND VT-WESTERN RUTLAND VT-WINDSOR VT-
610 PM EDT SUN JUL 7 2013

...A STRONG THUNDERSTORM WILL MOVE THROUGH CENTRAL RUTLAND AND
SOUTHERN WINDSOR COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH CLARENDON...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL CAUSE WATER TO POND ON ROADS AND IN POOR
DRAINAGE AREAS. THERE MAY BE RAPID RISES ON SMALL STREAMS AND
CREEKS. IN ADDITION...MINOR POOR DRAINAGE FLOODING IN AND NEAR THE
CITY OF RUTLAND CAN BE EXPECTED.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SHREWSBURY...CUTTINGSVILLE...NORTH SHREWSBURY...RUSSELLVILLE...
PLYMOUTH...MT. HOLLY...CAMP PLYMOUTH...TYSON...LUDLOW...SOUTH
READING...READING...

GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.

LAT...LON 4351 7315 4367 7302 4355 7237 4351 7239
      4350 7237 4340 7239 4326 7250
Local storm report, Jul 7, 9:07 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
907 PM EDT SUN JUL 07 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0906 PM     FLASH FLOOD      CASTLETON               43.61N  73.18W
07/07/2013                   RUTLAND            VT   LAW ENFORCEMENT

            ROUTE 4A NEAR CASTLETON CLOSED DUE TO CULVERT WASHOUTS

&&

EVENT NUMBER BTV1300221

NF

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:49 AM EDTFlash Flood WatchBTVAddison, Caledonia, Chittenden, Essex, Franklin, Grand Isle and 5 more16 hr
Jul 8, 1:18 PM EDTSpecial Weather StatementBTVRutland57 min

Nearby

Flash Flood Warnings in Vermont, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.